Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
|Cookie - Thu Jun 03, 2004 10:05 am|
My mother has been taking Captopril for two years and I never noticed the medicine having any odor. I recently purchased a refill, and the pharmacist said they had changed distributors so the pills were a different shape. When she opened the pill bottle she noticed a bad odor. It smells like kerosene or gasoline. I called and he said the whole bottle smelled the same but it was not out of date and not to worry about it. I guess I need reassurance that its okay for her to take the medicine. Thank you for your advice.
|Dr. Tamer Fouad - Fri Jun 04, 2004 2:19 am|
Captopril tablets may have a slight sulfur like odor (hard boiled or rotten eggs). They are not supposed to smell like kerosene. If in doubt please order another refill.
|Cookie - Fri Jun 04, 2004 10:18 pm|
Dear Dr. Fouad,
Thank you for your advice. I went to a different pharmacy and purchased a refill. There wasn't any odor in the Captopril.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.